Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Mar 25, 2022, 11:39 AM CDT for 13 counties in Wisconsin. It took effect at Mar 25, 2022, 2:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2022, 11:39 AM CDT (16:39 UTC)
- In effect from
- Mar 25, 2022, 2:00 PM CDT
- Expired
- Mar 25, 2022, 10:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352 WWUS73 KMKX 251639 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1139 AM CDT Fri Mar 25 2022 WIZ056-057-062>072-260045- /O.NEW.KMKX.WI.Y.0004.220325T1900Z-220326T0300Z/ Sauk-Columbia-Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette- Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1139 AM CDT Fri Mar 25 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 25 mph with occasional gusts up to 45 mph expected. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kavinsky
3 follow-up statements
126 WWUS73 KMKX 251927 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 227 PM CDT Fri Mar 25 2022 WIZ056-057-062>072-260300- /O.CON.KMKX.WI.Y.0004.000000T0000Z-220326T0300Z/ Sauk-Columbia-Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette- Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 227 PM CDT Fri Mar 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West to northwest winds 15 to 30 mph with occasional gusts to 45 mph expected. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds may accompany scattered rain and snow showers moving through the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kavinsky
779 WWUS73 KMKX 252053 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 353 PM CDT Fri Mar 25 2022 WIZ056-057-062>072-260300- /O.CON.KMKX.WI.Y.0004.000000T0000Z-220326T0300Z/ Sauk-Columbia-Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette- Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 353 PM CDT Fri Mar 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West to northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kavinsky
053 WWUS73 KMKX 260248 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 948 PM CDT Fri Mar 25 2022 WIZ056-057-062>072-260400- /O.EXP.KMKX.WI.Y.0004.000000T0000Z-220326T0300Z/ Sauk-Columbia-Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette- Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 948 PM CDT Fri Mar 25 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... The winds have diminished in speed this evening. Therefore the wind advisory will be allowed to expire at 10 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:23 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 25, 9:23 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
923 AM CDT Fri Mar 25 2022
.UPDATE...
(Issued 923 AM CDT Fri Mar 25 2022)
Low level frontogenesis along strengthening cold front will
continue to trigger scattered rain and snow showers across central
WI. These showers are expected to build southward and affect the
central and eastern CWA through the early afternoon but will be
fighting against initially drier air. More scattered rain and
snow showers are expected this afternoon into the evening as a
strong mid-level short wave sweeps through southern WI. A few of
the snow showers will result in briefly reduced visibilites to
1/2sm or less with gusts to 40 to 45 mph due to steep low level
lapse rates. Although pavement temperatures will likely be above
freezing, a rapid, slushy accumulation of wet snow could cause a
few travel problems for the evening commute. Northwest wind gusts
will be close to Wind Advisory criteria for a time this afternoon
into the evening.
Kavinsky
&&
.SHORT TERM...
(Issued 408 AM CDT Fri Mar 25 2022)
Today through Saturday night:
A weak frontal boundary is sagging south this morning along I-94
and an region of light rain and drizzle has developed along this
feature. This will continue to move south with some brief clearing
of skies expected before a 925-850mb axis of warm air advection
moves across the area. While radar imagery suggests a dissipating
band of precip along this WAA axis, the band should redevelop as
a shortwave approaches later this morning. Best chances for precip
with this line will be north of I-94 with things staying liquid
but can't rule out some flakes getting mixed in.
Main concern for the rest of the day is with the convective snow
showers and stronger wind gusts. An arctic front will arrive in
the afternoon and evening and steepen the low level lapse rates.
This combined with the main vort max moving overhead and an
increase in the low/mid level winds will make for some potent
snow showers. We can expect sudden drops in visibility and gusty
winds with any of these showers. While these may not reach the
criteria for "snow squalls" they will be hazardous and anyone
traveling this afternoon and evening should stay weather aware.
Some of the hires models do show some streaks of QPF which could
suggest some banding of these snow showers. It's possible that
locations under any of these showers for a longer period of time
could pick up some accumulations.
Winds at the top of the mixed layer range from 40 to 50 kts and
these snow showers could mix some of these stronger winds to the
surface. Gusts ranging from 30 to 40 mph are possible outside of
any of these showers with brief gusts to 45 mph near of the snow
showers. It's possible that a wind advisory might be needed in the
far SW where winds will be stronger aloft but wasn't confident
that these winds would mix down.
The precip should be tapering off by midnight for much of the
area. However, some lingering moisture combined with another
shortwave digging south early Saturday morning could result in
some lingering flurries or light snow overnight into Saturday
morning. Drier air filters in near the surface which will limit
snow and any accums for these lighter snows will be minimal. Temps
drop into the 20s overnight as the colder air filters in. Clouds
should linger for much of Saturday before starting to finally
clear out before sunset. High pressure then settles over northern
MN/WI and with clear skies and lighter winds lows Saturday night
into Sunday will drop into the teens.
Stumpf
&&
.LONG TERM...
(Issued 408 AM CDT Fri Mar 25 2022)
Sunday and Monday
Quiet weather is expected as high pressure moves from the northern
plains across Wisconsin. Latest models are trending drier with the
warm advection precipitation Monday night and Tuesday, and
also keep the majority of it south of Wisconsin.
Tuesday through Friday
Southeast winds will increase on Tuesday as low pressure approaches
from the plains. Precipitation is likely Wednesday into Thursday as
the low moves across the region. It will be mostly rain but some
snow is possible during the overnight hours Tuesday if it starts
that early. Temperatures will be somewhat milder on Wednesday due
to the southerly flow ahead of the low. Precipitation may linger
Thursday night into Friday as an upper low stalls overhead. It
could be snow as colder temperatures wrap around behind the low
Thursday night. Then high pressure looks to build in for later
Friday and Saturday bringing quieter weather.
Marquardt
&&
.AVIATION...
(Issued 923 AM CDT Fri Mar 25 2022)
Expect a blend of mostly MVFR and low VFR ceilings to overspread
southern WI and linger into tonight as a strong cold front sweeps
through southern WI. Scattered rain and snow showers will
accompany the front, and strong upper level wave of low pressure
this afternoon and evening. In addition, gusty, strong west to
northwest winds will develop behind the front. Gusts of 30 to 40
knots are expected.
Kavinsky
&&
.MARINE...
(Issued 408 AM CDT Fri Mar 25 2022)
Lighter westerly winds will continue early this morning. Then a
strong polar cold front will move across Lake Michigan this
afternoon and evening with westerly gales to 35 knots expected
across the southern half of the lake. Convective snow showers
behind the front could result in brief but stronger gusts. Gale
warnings remain in effect for nearshore waters and southern half
of the open waters. Winds begin to taper off early Saturday
morning but still remain breezy for much of the lake. A second
round of gales is possible across the far northern third of the
lake Saturday morning and a Gale Watch remains in effect.
High pressure then moves in on Sunday resulting in lighter winds
and waves. These conditions will continue through early next week.
Stumpf
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878...3 PM Friday to 1 AM Saturday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...1 AM
Saturday to 7 PM Saturday.
Gale Watch...LMZ261-LMZ362-LMZ364-LMZ563...4 AM Saturday to 4 PM
Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Mar 25, 5:00 AM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 500 AM CDT Fri Mar 25 2022 WIZ046-047-051-052-056>060-062>072-261000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 500 AM CDT Fri Mar 25 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Snow showers are expected this afternoon and evening. Sudden reductions in visibility and gusty winds can be expected with some of the snow showers. Although any accumulations will be minor brief bursts of snow could cause slick spots on roads. The gusty northwest winds this afternoon and evening may lead to ice shoves on the east and southeast shoreline of Lake Winnebago. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-261000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 500 AM CDT Fri Mar 25 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight West gales to 35 knots are expected this afternoon and evening, followed by gusty northwest winds and building waves along the lakeshore tonight through Saturday afternoon. A Gale Warning is in effect from this afternoon into this evening, followed by a Small Craft Advisory tonight through Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory remain in effect from early Saturday morning through the afternoon. Additional Small Craft Advisories will likely be needed at times through next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-261000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 500 AM CDT Fri Mar 25 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Westerly gales to 35 knots are expected this afternoon into this evening across the southern half of Lake Michigan. A Gale Warning remains in effect. Northwest winds may approach gales tonight through Saturday across the northern one-third of Lake Michigan. A Gale Watch remains in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Northwest winds may approach gales on Saturday across the northern one-third of Lake Michigan. A Gale Watch remains in effect. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:51 PM CDT | Gale Watch | MKX | 16 hr | |
| Mar 24, 8:51 PM CDT | Gale Warning | MKX | 42 hr |
Nearby
Wind Advisories in Wisconsin, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.